Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 183, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2006, 4:20 PM CDT for Madison County, Illinois. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 4:20 PM CDT (21:20 UTC)
- Expired
- Apr 7, 2006, 4:50 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Madison County, IL
The radar
The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 4:22 PM CDT | HAIL 0.75 | Alton, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 12:52 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 072120
SVRLSX
ILC119-072200-
/O.NEW.KLSX.SV.W.0183.060407T2120Z-060407T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 500 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BETHALTO...OR ABOUT NEAR ALTON...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BETHALTO...
DORSEY...
PRAIRIETOWN...
CARPENTER...
WORDEN...
LIVINGSTON...
ALHAMBRA...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 8 PM
CDT. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3894 9018 3887 9013 3888 8966 3900 8965
3900 8989
$$
TES1 follow-up statement
000
WWUS53 KLSX 072150
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT FRI APR 7 2006
ILC119-072200-
/O.CAN.KLSX.SV.W.0183.000000T0000Z-060407T2200Z/
MADISON IL-
450 PM CDT FRI APR 7 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 8 PM CDT.
LAT...LON 3894 9018 3887 9013 3888 8966 3900 8965
3900 8989
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:34 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 7, 1:34 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 134 PM CDT FRI APR 7 2006 .DISCUSSION... SURFACE LOW WAS LOCATED NEAR MHK EARLY THIS AFTERNOON WITH FRONTAL BOUNDARY ACROSS NORTH MO INTO NORTHERN IN. LOW WILL SWING ACROSS THE AREA THIS AFTERNOON AND EVENING AND SETTLE INTO THE TN VALLEY BY EARLY SATURDAY. LARGE HIGH PRESSURE WILL BUILD INTO THE MIDWEST ON SATURDAY AND DOMINATE OUR WEATHER PATTERN THROUGH SUNDAY. THE 18Z MSAS INDICATED SURFACE MOISTURE CONVERGENCE BULLSEYE WAS LOCATED OVER THE EASTERN OZARKS AND SOUTHEAST MO. SURFACE DEWPOINTS IN THE MID 50S CONTINUED EAST OF A FARMINGTON-ST LOUIS-SPRINGFIELD IL LINE. CONVECTION CONTINUES ACROSS THE EASTERN OZARKS INTO SOUTHWEST ILLINOIS. TSTORMS WERE MOVING TO THE NORTHEAST AROUND 45 MPH. MAIN THREAT OF SEVERE FROM THE STORMS HAS BEEN LARGE HAIL. CU FIELD HAS DEVELOPED JUST NORTH OF I-44 DURING THE PAST HOUR. 3 HOURLY SURFACE PRESSURE RISE CENTER OF 8 MBS WAS LOCATED OVER CENTRAL NEBRASKA. THE NAM FORECASTS A SIMILAR RISE CENTER OVER CENTRAL MO THIS EVENING. EXPECT GUSTY NORTH WINDS TO CONTINUE MUCH OF THE NIGHT ACROSS THE REGION AS A RESULT. CLOSED H5 LOW WAS LOCATED OVER THE SOUTHEAST CORNER OF NEBRASKA THIS MORNING. MODELS ARE SIMILAR WITH PREVIOUS RUNS IN FORECASTING SYSTEM TO OPEN UP TONIGHT AND THEN MOVE INTO THE OH/TN VALLEY ON SATURDAY. UPPER RIDGE WILL BUILD OUT OF THE GREAT PLAINS OVER THE WEEKEND AND WILL PROVIDE QUIET WEATHER. NEXT SHORT WAVE IS FORECAST TO MOVE INTO THE SOUTHWESTERN U.S. SUNDAY EVENING. THE GFS AND NAM FORECAST THIS SHORT WAVE TO MOVE INTO THE CENTRAL PLAINS BY MONDAY EVENING. UNSETTLED WEATHER WILL CONTINUE AT TIMES NEXT WEEK. THE GFS DIGS ANOTHER DEEP TROF ACROSS THE SOUTHWESTERN U.S. LATER THURSDAY. && .AVIATION... FOR THE 18Z TAFS...STRONG SFC LOW OVER CENTRAL KANSAS...WEST OF TOPEKA HAS A CDFNT EXTDG SOUTHWARD FROM IT. THE LOW WILL SLIDE SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY 06Z. DIURNAL CU WILL CONTINUE TO DEVELOP THIS AFTN...ESPECIALLY IN THE STL AREA WHERE LOW LVL MOISTURE AND INSTABILITY WILL BE MAXIMIZED. WILL CONTINUE WITH A CHANCE OF TSRA IN STL AND SUS TAFS THIS AFTN/EVENING AND ADDED MENTION TO UIN AND COU FOR A FEW HOURS LATE THIS AFTERNOON/EARLY THIS EVENING...DUE TO STRONG LAPSE RATES AND INSTABILITY OVER THESE AREAS. SHOULD ALSO SEE POST FRONTAL SHOWERS AS STRATUS DROPS SWD THRU THE CWA TGT ALONG WITH INCRSG NLY WNDS THIS EVNG. WINDS TO DIMINISH BY DAYBREAK WITH JUST SCATTERED CU OVER REGION. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 7, 12:08 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1208 PM CDT FRI APR 7 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-081200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1208 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD OF THE SYSTEM...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OVER SOUTHERN AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS. SOME OF THE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO 70 MPH. THE THREAT OF SEVERE THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE AREA. LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND. AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 1208 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD OF THE SYSTEM...SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON. EXPECT ISOLATED SEVERE THUNDERSTORMS...WITH PENNY SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE THREAT OF THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE AREA. LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND. AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. BYRD
In the hours before
Local storm report, Apr 7, 1:51 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
151 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL STEELEVILLE 38.01N 89.66W
04/07/2006 E0.88 INCH RANDOLPH IL BROADCAST MEDIA
NICKEL SIZE HAIL COVERING THE GROUND.
&&
BYRDLocal storm report, Apr 7, 1:56 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL BARTELSO 38.54N 89.47W
04/07/2006 E0.88 INCH CLINTON IL TRAINED SPOTTER
NICKEL SIZE HAIL COVERING THE GROUND.
0150 PM HAIL ELLIS GROVE 38.01N 89.91W
04/07/2006 E0.88 INCH RANDOLPH IL EMERGENCY MNGR
&&
BYRDLocal storm report, Apr 7, 2:05 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL COFFMAN 37.78N 90.20W
04/07/2006 E0.75 INCH STE. GENEVIEVE MO FIRE DEPT/RESCUE
0200 PM HAIL CARLYLE 38.62N 89.37W
04/07/2006 E1.00 INCH CLINTON IL TRAINED SPOTTER
HAIL COVERING THE GROUND IN TOWN. VEHICLES ON STREETS ARE
SPINNING OUT OF CONTROL DUE TO THE HAIL.
&&
BYRDLocal storm report, Apr 7, 2:11 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL PERCY 38.02N 89.62W
04/07/2006 E1.00 INCH RANDOLPH IL BROADCAST MEDIA
NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND.
&&
BYRDLocal storm report, Apr 7, 2:26 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ASHLEY 38.33N 89.19W
04/07/2006 E0.75 INCH WASHINGTON IL TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 7, 4:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL ALTON 38.90N 90.15W
04/07/2006 E0.88 INCH MADISON IL TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED BY STORM SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:40 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 65 min |
| Apr 7, 1:29 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 46 min |
| Apr 7, 1:42 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 40 min |
| Apr 7, 1:44 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 46 min |
| Apr 7, 2:09 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.